Format

Send to

Choose Destination
See comment in PubMed Commons below
Proc (Bayl Univ Med Cent). 2008 Oct;21(4):382-5.

Total thyroidectomy for medically refractory amiodarone-induced thyrotoxicosis.

Author information

1
Departments of Internal Medicine, Baylor University Medical Center, Dallas, Texas, USA.

Abstract

Amiodarone is a class III antiarrhythmic drug widely used for both ventricular and supraventricular tachyarrhythmias. Due to its high iodine content and structural similarity to thyroxine, abnormalities in thyroid function are common in patients taking amiodarone, especially with long-term use. Both hypo- and hyperthyroidism have been associated with amiodarone, with the former far more common in the United States. We present a patient with medically refractory amiodarone-induced thyrotoxicosis after a 2-year history of amiodarone use, resulting in cardiac arrest and encephalopathy. The patient ultimately required total thyroidectomy for symptomatic control.

PMID:
18982079
PMCID:
PMC2566909
PubMed Commons home

PubMed Commons

0 comments
How to join PubMed Commons

    Supplemental Content

    Full text links

    Icon for PubMed Central
    Loading ...
    Support Center